Oklahoma, 2012Drought in Oklahoma, February 1 to 29, 2012
February 1 to 29, 2012 · NWS OUN · 31 events in 31 counties and zones
The drought status changed little through the month. An early February snow blanketed a large part of Oklahoma, which provided a nice slow soaking into the soil.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought status changed little through the month. An early February snow blanketed a large part of Oklahoma, which provided a nice slow soaking into the soil. Parts of northwest Oklahoma improved its drought status as a result of the increased precipitation. Parts of southwest Oklahoma remained parched, with some lake levels running about 3/4 of capacity. Also, high winds that brought in very dry surface relative humidity dried out some of the near surface moisture, which caused a few wildfires to break out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 5:10 PM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Jan 31, 5:10 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CST TUE JAN 31 2012
.AVIATION...
WEAK COLD FRONT HAS MOVED THROUGH THE TAF SITES THIS AFTN WITH LIGHT
NORTH WINDS. THESE WINDS WILL REMAIN LIGHT OVERNIGHT WITH A SLIGHT
INCREASE BY MID/LATE MORNING ACROSS WEST. OTHERWISE INCREASE IN MID
CLOUDS EXPECTED TONIGHT IN ADVANCE OF APPROACHING STORM SYSTEM WITH
LOW LEVEL MOISTURE REMAINING AHEAD OF THE FRONT TO THE SOUTH AND
EAST OF TAF SITES. SKIES ARE EXPECTED TO CLEAR FROM WEST TO EAST BY
LATTER PART OF FORECAST.
30
&&
.PREV DISCUSSION... /ISSUED 322 PM CST TUE JAN 31 2012/
.DISCUSSION...
A WEAK COLD FRONT IS MAKING SLOW PROGRESS TO THE SOUTH AND EAST
THIS AFTERNOON AND IS EXPECTED TO STALL ACROSS SOUTH CENTRAL/
SOUTHEAST OKLAHOMA TONIGHT. A SHORTWAVE WILL MOVE ACROSS THE
SOUTHERN ROCKIES TONIGHT AND THEN ACROSS THE PLAINS ON
WEDNESDAY. A FEW LIGHT SHOWERS WILL BE POSSIBLE NEAR THE STALLED
FRONT.
AFTER THE WAVE PASSES WEDNESDAY...NORTH TO NORTHEAST WINDS MAY
FILTER SLIGHTLY DRIER AIR INTO SOUTHERN OKLAHOMA. THE EC AND GFS
ARE MORE BULLISH ON THIS THAN THE 12Z NAM.
A MUCH STRONGER SYSTEM WILL APPROACH THE SOUTHERN PLAINS LATE
THURSDAY AND WILL MOVE SLOWLY EAST INTO THE CENTRAL PLAINS BY
LATE FRIDAY INTO SATURDAY. THIS SYSTEM WILL BRING A VERY GOOD
CHANCE OF RAIN AND THUNDERSTORMS...ESPECIALLY THURSDAY NIGHT
INTO FRIDAY AFTERNOON/EVENING. SOME TIMING DIFFERENCES BETWEEN
MODELS...WITH THE EC THE SLOWEST. THEREFORE...WILL LINGER POPS
INTO FRIDAY NIGHT ACROSS THE EASTERN HALF OF THE FA.
NEAR SURFACE INSTABILITY WILL BE WEAK...BUT STRONG WIND PROFILES
AND SPEED OF STORMS...MAY BRING A RISK OF STRONG WINDS AND HAIL
WITH THE STRONGER STORMS THURSDAY NIGHT INTO FRIDAY.
STRONG...GUSTY WINDS WILL DEVELOP ACROSS THE WESTERN HALF OF THE
FA FRIDAY AS A PACIFIC FRONT MOVES EAST. A "SECONDARY FRONT" WILL
USHER IN SOMEWHAT COLDER AIR FRIDAY NIGHT INTO SATURDAY.
MUCH OF THE WEEKEND APPEARS DRY WITH NEAR AVERAGE TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 36 65 36 68 / 0 10 0 20
HOBART OK 37 63 34 65 / 0 0 0 20
WICHITA FALLS TX 41 69 37 68 / 0 10 0 20
GAGE OK 32 62 31 61 / 0 0 0 20
PONCA CITY OK 34 64 31 66 / 0 10 0 10
DURANT OK 51 68 42 67 / 10 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jan 31, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE JAN 31 2012
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE JAN 31 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DRY AIRMASS IS MOVING ACROSS THE STATE AND IS RESULTING IN A
STABLE AIRMASS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST OKLAHOMA WEDNESDAY.
HOWEVER...INSTABILITY WILL BE LIMITED AND SEVERE STORMS ARE NOT
EXPECTED. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER A
LARGER AREA THURSDAY AND FRIDAY. A FEW STRONG STORMS WILL BE
POSSIBLE BUT SEVERE WEATHER WILL BE LIMITED.
OTHER HAZARDOUS WEATHER...
WINDY AND WARM CONDITIONS ARE CREATING ELEVATED WILDFIRE POTENTIAL
TODAY AND WILL DO SIMILAR AGAIN THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.Drought, Harper
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
D3 drought (extreme) status continued through the month.
Drought, Ellis
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Roger Mills
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Beckham
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Greer
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Harmon
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Jackson
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Comanche
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Kiowa
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Cotton
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Tillman
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
D4 (exceptional) drought status continued through the month.
Drought, Woods
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Woodward
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Major
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Dewey
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Custer
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Washita
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
D3 (extreme) drought status continued through the month.
Drought, Alfalfa
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Blaine
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Caddo
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Grant
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
D1 to D2 (moderate to severe) drought status continued through the month.
Drought, Garfield
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
D1 to D2 (moderate to severe) drought status continued through the month.
Drought, Kingfisher
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Canadian
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Grady
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Stephens
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Jefferson
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
D1 to D2 (moderate to severe) drought status continued through the month.
Drought, Kay
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Noble
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Payne
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
Drought, Logan
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
D2 (severe) drought status continued through the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Avalanche in Alaska, February 1 to 3, 20121 death · $100,000 · 81 kt wind · 11 events
- Hail and Damaging Winds in Mississippi, February 1, 20121 death · $58,000 · 55 kt wind · 9 events
- Drought in Texas, February 1 to 29, 2012$5.0 million · 23 events
- Hail and Damaging Winds in Arkansas, February 1, 2012$149,000 · 1.75 in hail · 21 events
- Tornado and Hail in Mississippi, February 1, 2012$30,000 · EF0 · 13 events
- Drought in New Mexico, February 1 to 29, 201231 events
- Drought in Texas, February 1 to 29, 2012$23,000 · 11 events
- Drought in Georgia, February 1 to 29, 201226 events
- Tornado and Damaging Wind in Louisiana, February 1, 2012$30,000 · EF0 · 3 events
- Drought in Texas, February 1 to 29, 201225 events
- Drought in Florida, February 1 to 29, 201222 events
- Drought in Texas, February 1 to 29, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361341, 361342, 361343, 361344, 361345, 361346, 361347, 361348, 361349, 361350, 361351, 361352, 361353, 361354, 361356, 361357, 361358, 361359, 361360, 361361, 361362, 361363, 361364, 361366, 361367, 361368, 361369, 361370, 361371, 361372, 361373.